Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 70, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 11, 2011, 4:59 PM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2011, 4:59 PM CDT (21:59 UTC)
- Expired
- Apr 11, 2011, 5:27 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Lawrence County, TN, Wayne County, TN
The radar
The Northeast Alabama radar (KHTX), 138 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 10:31 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 539 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
954
WUUS54 KOHX 112159
SVROHX
TNC099-181-112245-
/O.NEW.KOHX.SV.W.0070.110411T2159Z-110411T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
459 PM CDT MON APR 11 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WAYNE COUNTY IN MIDDLE TENNESSEE...
LAWRENCE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 545 PM CDT
* AT 451 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR COLLINWOOD...MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
LORETTO...
LAWRENCEBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM MONDAY AFTERNOON FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3500 8771 3501 8777 3523 8783 3543 8727
3500 8724
TIME...MOT...LOC 2159Z 251DEG 38KT 3514 8767
$$
FORECASTER:132 follow-up statements
768 WWUS54 KOHX 112214 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 514 PM CDT MON APR 11 2011 TNC181-112224- /O.CAN.KOHX.SV.W.0070.000000T0000Z-110411T2245Z/ WAYNE TN- 514 PM CDT MON APR 11 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3512 8754 3530 8757 3538 8727 3518 8725 TIME...MOT...LOC 2214Z 254DEG 37KT 3523 8747 $$ TNC099-112245- /O.CON.KOHX.SV.W.0070.000000T0000Z-110411T2245Z/ LAWRENCE TN- 514 PM CDT MON APR 11 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL LAWRENCE COUNTY UNTIL 545 PM CDT... AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF LAWRENCEBURG...MOVING EAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... LAWRENCEBURG AND ETHRIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 3512 8754 3530 8757 3538 8727 3518 8725 TIME...MOT...LOC 2214Z 254DEG 37KT 3523 8747 $$ 13
098 WWUS54 KOHX 112227 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 527 PM CDT MON APR 11 2011 TNC099-112236- /O.CAN.KOHX.SV.W.0070.000000T0000Z-110411T2245Z/ LAWRENCE TN- 527 PM CDT MON APR 11 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAWRENCE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT. LAT...LON 3512 8754 3530 8757 3538 8727 3518 8725 TIME...MOT...LOC 2226Z 254DEG 37KT 3527 8733 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:40 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Apr 11, 2:40 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 240 PM CDT MON APR 11 2011 .DISCUSSION... SCATTERED NON SEVERE CONVECTION ONGOING ACROSS ROUGHLY THE NW HALF OF THE MID STATE. INSTABILITY PARAMETERS HOWEVER...ARE ON THE UPSWING ACROSS THE SE. STRONGER STORMS NOW PARALLEL TO THE MS RIVER. THUS...CONVECTION POTENTIAL IS EXPECTED TO CONTINUE THROUGH THE AFTERNOON AS INSTABILITIES INCREASE. GRADIENT WINDS EXPECTED TO CONTINUE TO DECREASE THIS AFTERNOON. THUS...I WILL PULL THE PLUG AND TERMINATE THE WIND ADVISORY JUST BEFORE 4 PM. AS FOR THE WATCH...WILL OPT TO KEEP IT GOING AS THE STRONGEST CONVECTION IS STILL TO OUR WEST. OTW...FOR TONIGHT...CATEGORICAL POPS ARE PENCILED IN FOR NOW AS THE SHOWER AND TSTM THREAT CONTINUES THROUGH THE LATE AFTERNOON. NOT EXPECTING THE FROPA TO OCCUR UNTIL AROUND 00Z THIS EVENING. UPPER TROUGH IS RATHER PRONOUNCED SO SOME POST FRONTAL MOISTURE IS APPARENT...WITH A PERIOD OF SHOWERS EXPECTED LATE TONIGHT. PARTIAL CLEARING EXPECTED TUES MORNING WITH A RETURN TO MOSTLY CLEAR SKIES IN THE AFTERNOON. ASSOCIATED SFC HIGH TO BE LOCATED IN CLOSE PROXIMITY AROUND 12Z WED. THUS...WILL SEE COOLER TEMPS WITH LOWS GENERALLY 40 TO 45 DEGREES...UPPER 30S PLATEAU. SFC HIGH TO MOVE EAST BY THU AFTERNOON WITH HIGH TEMPS BACK UP TO ABOVE NORMAL. IN THE EXT FCST...UPPER LOW TO DEVELOP OVER THE NATIONS INTERIOR BY WEEK'S END. THIS FEATURE WILL CLOSE OFF AND THEREBY CREATE A RATHER NON PROGRESSIVE PATTERN FOR OUR AREA. WE'LL FINALLY GET A FROPA AND PRE FRONTAL FROPA THROUGH HERE THIS WEEKEND. WILL THEREFORE INCLUDE A CHANCE OF SHOWERS AND TSTMS FOR THU NT INTO FRIDAY. HEIGHTS TO REMAIN SUPPRESSED INTO EARLY NEXT WEEK WITH SLIGHTLY BELOW NORMAL TEMPS EXPECTED. WE'LL THROW IN A LOW CHANCE OF SHOWERS FOR NEXT MONDAY AS A WEAK BOUNDARY SLIDES OUR WAY. AGAINST THE MEX GUIDANCE...WILL UNDERCUT MAX TEMPS FOR THE LATTER PORTION OF THE EXT. .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 53 67 43 73 / 60 10 05 05 CLARKSVILLE 50 66 41 72 / 50 10 05 05 CROSSVILLE 50 61 38 67 / 80 30 05 05 COLUMBIA 53 68 43 73 / 60 10 05 05 LAWRENCEBURG 52 69 42 72 / 60 10 05 05 WAVERLY 52 67 42 73 / 50 10 05 05 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Apr 11, 8:37 AM CDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 837 AM CDT MON APR 11 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-121030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 837 AM CDT MON APR 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... SEVERE STORMS ARE POSSIBLE ACROSS MIDDLE TENNESSEE TODAY AND INTO THE EARLY EVENING ON THE CUMBERLAND PLATEAU. A STRONG COLD FRONT WILL PUSH THROUGH THE MID-STATE PRODUCING A SQUALL LINE...THAT MAY CONTAIN DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL. ADDITIONALLY... ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 07
In the hours before
Local storm report, Apr 11, 4:17 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
417 PM CDT MON APR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND DMG LINDEN 35.61N 87.84W
04/11/2011 PERRY TN LAW ENFORCEMENT
TREE DOWN ACROSS HWY 412 NEAR LINDEN
&&
21Local storm report, Apr 11, 4:53 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
453 PM CDT MON APR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 8 E CENTERVILLE 35.79N 87.31W
04/11/2011 HICKMAN TN LAW ENFORCEMENT
TREE DOWN ALONG HWY 230
&&
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 4:07 AM CDT | Wind Advisory | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 11 hr |
| Apr 11, 4:02 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Hickman, Humphreys, Lewis, Perry, Wayne | 43 min |
| Apr 11, 4:23 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Lawrence, Lewis, Maury and 1 more | 37 min |
| Apr 11, 4:58 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Maury, Williamson | 32 min |
| Apr 11, 5:10 PM CDT | Tornado Warning | OHX | Davidson, Williamson | 35 min |
| Apr 11, 5:32 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Trousdale, Williamson, Wilson | 43 min |
| Apr 11, 5:51 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Rutherford, Sumner, Williamson, Wilson | 3 hr |
| Apr 11, 6:00 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 23 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.